Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 17, 2012, 3:08 PM CDT for Maries County, Pulaski County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2012, 3:08 PM CDT (20:08 UTC)
- Expired
- Oct 17, 2012, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
Counties Maries County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WWUS83 KSGF 172008
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT WED OCT 17 2012
MOZ057-058-069-070-081-172045-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
308 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LACLEDE...PULASKI...
SOUTHEASTERN CAMDEN...SOUTHEASTERN MILLER AND WESTERN MARIES COUNTIES
UNTIL 345 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF IBERIA...OR 16 MILES EAST OF
OSAGE BEACH...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3831 9219 3830 9218 3829 9181 3822 9182
3801 9198 3801 9202 3796 9202 3765 9225
3771 9241 3783 9244 3771 9270 3833 9226
TIME...MOT...LOC 2008Z 265DEG 38KT 3807 9232
$$
COLUCCIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 17, 12:32 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 17, 12:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 PM CDT WED OCT 17 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... CONVECTION IS BEGINNING TO DEVELOP ALONG A PREFRONTAL TROUGH JUST AHEAD OF AN ADVANCING COLD FRONT THAT LOCATION FROM NEAR PARSONS KANSAS TO THE KANSAS CITY AREA. THE PREFRONTAL TROUGH IS LOCATED AS OF NOON FRO NEAR COLUMBUS TO PITTSBURG TO OSCEOLA. THIS WILL BE ADVANCING THROUGH THE SPRINGFIELD AREA AND HIGHWAY 65 CORRIDOR AROUND 3 PM AND NEAR THE HIGHWAY 63 CORRIDOR AROUND 6 PM THIS EVENING. THE ENVIRONMENT OVER SOUTHERN MISSOURI IS STILL RELATIVELY CAPPED AT THE MOMENT BUT SHOWING SOME WEAKENING OF THAT CAP AS THE TEMPERATURES ALOFT ARE COOLING WITH THE ADVANCING TROUGH IN THE MID AND UPPER LEVELS. THE PREFRONTAL TROUGH CONVECTION IS BEGINNING TO SHOW SIGNS OF SLOW STRENGTHENING OF THE UPDRAFTS AT OF EARLY AFTERNOON. CIN IS AROUND 50-75 J/KG BUT SLOWLY ERODING AWAY. MU CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG. BULK SHEAR IS VERY AMPLE UP TO 50 KNOTS. STORM RELATIVE HELOCITY VALUES ARE UP TO 300. THE CONDITIONS OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI WILL BECOME FAVORABLE FOR GROWING UPDRAFTS AND WITH THE STRONG WIND SHEAR AND DYNAMICS ALOFT...STRONG TO SEVERE STORMS WILL DEVELOP WITH DAMAGING WINDS THE MAIN THREAT. SUSTAINABLE UPDRAFTS IN THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. A LIMITED TORNADO RISK WILL EXIST MAINLY OVER SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. CONVECTION WILL INCREASE IN COVERAGE AND INTENSITY IN THESE AREAS BY MID AFTERNOON. GRIFFIN && .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .AVIATION... FOR THE 18Z TAFS...A FRONT WILL BE MOVING THROUGH THE MISSOURI OZARKS LATE THIS AFTERNOON. MVFR CEILINGS CAN BE EXPECTED THROUGH THIS AFTERNOON AND EVENING. HAVE INCLUDED TEMPO GROUPS FOR ARRIVAL OF CONVECTION AT AREA TERMINALS. WINDS WILL BE GUSTY OUT OF THE SOUTH THIS AFTERNOON SWITCHING TO A WESTERLY DIRECTION TONIGHT. ALL CONVECTION AFFECTING TERMINALS WILL BE FROM 19Z TO 23Z TIME FRAME. HAVE INCLUDED SOME NON CONVECTIVE LOW LEVEL WIND SHEAR LATE TONIGHT AND EARLY TOMORROW MORNING DUE TO CHANGING WINDS RIGHT OFF THE SURFACE. SKIES WILL CLEAR OUT LATE THIS EVENING AND THROUGH TOMORROW MORNING. GRIFFIN && .PREV DISCUSSION... /ISSUED 1211 PM CDT WED OCT 17 2012/ STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 2:22 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 PM CDT WED OCT 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 222 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A LINE OF THUNDERSTORMS WILL PUSH EAST ACROSS THE MISSOURI OZARKS THIS AFTERNOON INTO EARLY THIS EVENING. SOME STORMS WILL BECOME STRONG TO SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THE RISK OF SEVERE STORMS WILL IMPACT AREAS MAINLY ALONG AND EAST OF HIGHWAY 65. HAIL TO QUARTER SIZE WILL BE POSSIBLE. WHILE THE CHANCE FOR TORNADO DEVELOPMENT IS LIMITED...A BRIEF SPIN UP OR TWO MAY BE POSSIBLE WHERE SHEAR CAN BE MAXIMIZED IN STORMS ALONG THE FRONT. THE GREATEST THREAT FOR A SPIN UP TORNADO WILL BE EAST OF A LINE FROM CASSVILLE TO CAMDENTON. GUSTY SOUTHERLY WINDS TO 30 MPH WILL OCCUR IN ADVANCE OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST WINDS GUSTING FROM 30 TO 35 MPH CAN BE EXPECTED OVER MUCH OF THE REGION ON THURSDAY WITH STRONG LOW PRESSURE EXPECTED TO BE CENTERED OVER THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 6 PM THIS EVENING ACROSS THE MISSOURI OZARKS ALONG AND SOUTHEAST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 17, 2:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT WED OCT 17 2012 MOZ090-095-172000- CHRISTIAN MO-GREENE MO- 236 PM CDT WED OCT 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 300 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF BATTLEFIELD...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BATTLEFIELD AND SOUTHERN SPRINGFIELD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHERN MISSOURI. LAT...LON 3718 9346 3723 9307 3705 9306 3706 9346 TIME...MOT...LOC 1936Z 258DEG 40KT 3716 9336 COLUCCI
Local storm report, Oct 17, 2:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
10/17/2012 E0 MPH GREENE MO AMATEUR RADIO
WINDS REPORTED AT EXIT 69 ON INTERSTATE 44.
&&
MSUTTONLocal storm report, Oct 17, 2:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 5 NE SPRINGFIELD 37.25N 93.22W
10/17/2012 E60 MPH GREENE MO TRAINED SPOTTER
&&
MSUTTONLocal storm report, Oct 17, 2:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
10/17/2012 E65.00 MPH GREENE MO AMATEUR RADIO
WINDS REPORTED AT EXIT 69 ON INTERSTATE 44.
&&
MSUTTONLocal storm report, Oct 17, 3:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 3 SW SPRINGFIELD 37.17N 93.32W
10/17/2012 GREENE MO BROADCAST MEDIA
LARGE LIMBS DOWN ON PAGE STREET.
&&
MGRIFFINSpecial weather statement, Oct 17, 3:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT WED OCT 17 2012
MOZ057-058-069-070-081-172045-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
308 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LACLEDE...PULASKI...
SOUTHEASTERN CAMDEN...SOUTHEASTERN MILLER AND WESTERN MARIES COUNTIES
UNTIL 345 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF IBERIA...OR 16 MILES EAST OF
OSAGE BEACH...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3831 9219 3830 9218 3829 9181 3822 9182
3801 9198 3801 9202 3796 9202 3765 9225
3771 9241 3783 9244 3771 9270 3833 9226
TIME...MOT...LOC 2008Z 265DEG 38KT 3807 9232
COLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:41 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Oct 17, 1:49 PM CDT | Special Weather Statement | SGF | Dade | 41 min |
| Oct 17, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 47 min |
| Oct 17, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 52 min |
| Oct 17, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 41 min |
| Oct 17, 2:36 PM CDT | Special Weather Statement | SGF | Greene | 24 min |
| Oct 17, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Laclede, Webster, Wright | 51 min |
| Oct 17, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas, Wright | 40 min |
| Oct 17, 3:40 PM CDT | Wind Advisory | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 27 hr |
| Oct 17, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 40 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.